Louisiana, 2012Hail in Louisiana, April 2, 2012
April 2, 2012 · NWS LIX · 5 events in 3 counties and zones
An upper low over the northern Gulf of Mexico aided in the development of severe thunderstorms over southeast Louisiana during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low over the northern Gulf of Mexico aided in the development of severe thunderstorms over southeast Louisiana during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 2, 11:19 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 2, 11:19 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 PM CDT MON APR 2 2012
.AVIATION...
LATEST RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING
INTO SOUTHWEST LOUISIANA. THIS LINE IS EXPECTED TO IMPACT THE FAR
WESTERN TERMINALS BY 19Z...AND EASTERN TERMINALS AFTER 21Z. HAVE
DECIDED TO ADD THUNDERSTORMS TO ALL TERMINALS THIS AFTERNOON. EXPECT
STRONG WINDS AND DANGEROUS LIGHTNING WITH ANY THUNDERSTORM. EXPECT
VFR TO MVFR CEILINGS THIS AFTERNOON. LATER TONIGHT LIGHT PATCHY FOG
IS POSSIBLE FOR KBTR AND KMCB. EXPECT MVFR CONDITIONS OVERNIGHT FOR
MOST TAF SITES. 13/MH
&&
.PREV DISCUSSION... /ISSUED 1033 AM CDT MON APR 2 2012/
UPDATE...
UPDATED ZONES AND COASTAL PRODUCTS TO INCLUDE HEADLINES FOR SEVERE
THUNDERSTORM WATCH NUMBER 126 IN EFFECT UNTIL 5 PM CDT. ALSO ADDED
WEATHER IN THAT ZONE TO HIGHLIGHT THREATS. NO OTHER CHANGES AT
THIS TIME. 24/RR
DECISION SUPPORT...
DSS CODE...UPGRADED TO ORANGE AT 1010 CDT.
DEPLOYED...ERMETS TO NEW ORLEANS
ACTIVATION...HIGH IMPACT DESK
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
MONITORING SEVERE WEATHER WITH SQLN TODAY
ASSESSING SEVERE WEATHER POTENTIAL FOR WED.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
PREV DISCUSSION... /ISSUED 833 AM CDT MON APR 2 2012/
UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. LARGE AMOUNT OF MOISTURE
IN THE LOWER LEVELS...PW VALUE AT 1.12 INCHES. VERY UNSTABLE
ATMOSPHERE OVERALL WITH A LARGE AMOUNT OF DRY AIR IN THE MID
LEVELS. MID LEVEL LAPSE RATES ARE AROUND 6-7 DEGREES PER KM AND
THERE IS A LARGE AMOUNT OF CAPE FOR ANY STORMS THAT DEVELOP TO
WORK WITH. THIS SHOULD ALLOW FOR A CHANCE OF STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WITH THE BIGGEST THREAT BEING DAMAGING
STRAIGHT LINE WINDS. SOME LARGE HAIL IS ALSO POSSIBLE AS THE WET
BULB ZERO HEIGHT IS IDEAL FOR HAIL DEVELOPMENT. THAT SAID...THE
FREEZING LEVEL IS NEAR 13K FEET WHICH WILL BE AN INHIBITING FACTOR
AND COULD KEEP ANY HAIL BELOW SEVERE LIMITS. WINDS ARE OUT OF THE
SOUTH AND SOUTHWEST AT THE SURFACE THROUGHOUT MOST OF THE SOUNDING
WITH ONLY ABOUT 20 KNOTS OF 0-3 KM SHEAR AND VERY LITTLE 0-6 KM
SHEAR.
98/SO
PREV DISCUSSION... /ISSUED 528 AM CDT MON APR 2 2012/
SHORT TERM...
A MID/UPPER LEVEL RIDGE IS BUILDING FROM THE PLAINS INTO THE
MISSISSIPPI VALLEY AS A SHARP UPPER TROUGH DIGS IN OVER THE
WESTERN STATES AND NORTHWEST MEXICO. AN UPPER LEVEL LOW IS FORMING
NEAR THE FOUR CORNERS REGION. AN UPPER TROUGH OVER THE
NORTHEASTERN STATES AND THE WESTERN ATLANTIC OCEAN IS PUSHING
EAST. A SHORTWAVE TROUGH/SHEAR AXIS IS MOVING INTO THE FORECAST
AREA FROM THE NORTHERN GULF...AND THIS FEATURE IS WEAKENING AS IT
MOVES INTO RESIDUAL CONFLUENT FLOW ALOFT. A BETTER DEFINED AREA OF
CYCLONIC SPIN/VORTICITY ALOFT IS MOVING NORTH NORTHEAST ACROSS
SOUTHEAST TEXAS...HOWEVER...THE MODELS LATCH ON TO A SHORTWAVE
TROUGH THAT WILL EXTEND SOUTHEAST OF THIS FEATURE AND MOVE INTO
THE CENTRAL GULF COAST REGION TODAY.
AS EXPECTED IN THIS PATTERN...THE MODELS ARE IN POOR AGREEMENT
WITH THE QPF...AND FORECAST CONFIDENCE IN ANYONE SOLUTION IS NOT
VERY HIGH. HAVE GENERALLY GONE WITH A BLEND OF THE LATEST
GFS...ECMWF AND SREF. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED IN MOST AREAS EXCEPT COVERAGE SHOULD BE MORE ISOLATED
ALONG THE MISSISSIPPI GULF COAST. IT WILL VERY UNSTABLE AGAIN
TODAY PER THE 00Z LIX SOUNDING AND MODEL DATA. SHEAR...WHILE NOT
STRONG...SHOULD BE ADEQUATE TO SUPPORT SOME ORGANIZED MULTI-CELL
THUNDERSTORM ACTIVITY...SOME OF WHICH COULD BECOME STRONG TO
LOCALLY SEVERE...ESPECIALLY OVER SOUTHWEST MISSISSIPPI AND EAST
CENTRAL/SOUTH CENTRAL LOUISIANA. THE MAIN THREATS FROM ANY SEVERE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL AROUND
QUARTER SIZE. GIVEN THE WARMER THAN EXPECTED EARLY MORNING
TEMPERATURES...THE HIGHS SHOULD HAVE NO PROBLEM REACHING NEAR
RECORD LEVELS IN SOME AREAS AGAIN TODAY UNLESS THE RAIN AND
ASSOCIATED CLOUD COVER DEVELOPS EARLY.
TONIGHT...MOST OF THE THUNDERSTORMS SHOULD DIMINISH/DISSIPATE
AROUND SUNSET TONIGHT...BUT A FEW COULD LINGER INTO THE EVENING
MAINLY ACROSS THE FAR NORTHERN AREAS. AN UPPER LOW IS EXPECTED TO
MOVE SLOWLY EAST ACROSS CENTRAL AND EASTERN NEW MEXICO.
TUESDAY...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY NORTHEAST NEAR
THE LEE OF THE SOUTHERN ROCKIES WITH A SHORTWAVE TROUGH AXIS
SWINGING OUT THROUGH THE SOUTHERN PLAINS. A GENERALLY DIFFLUENT
FLOW PATTERN IN THE MID/UPPER LEVELS WILL PREVAIL ACROSS WESTERN
SECTIONS OF THE GULF COAST INTO THE LOWER MISSISSIPPI VALLEY. HAVE
CONTINUED WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE
HIGHEST POPS NORTHWEST. ONCE AGAIN...A FEW STRONG TO LOCALLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE. A FEW MORE SHOWERS AND
THUNDERSTORMS COULD LINGER INTO TUESDAY NIGHT AS ADDITIONAL UPPER
LEVEL ENERGY MOVES THROUGH.
LONG TERM...
WEDNESDAY...THE UPPER LOW WILL CONTINUE MOVING SLOWLY NORTHEAST
INTO THE CENTRAL PLAINS WITH SHORTWAVES MOVING EAST ACROSS THE
CENTRAL GULF COAST. HAVE CONTINUED WITH A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS. ON THURSDAY AND THURSDAY NIGHT...THE ECMWF
MOVES THE UPPER LOW BACK TO THE EAST-SOUTHEAST ACROSS THE OZARKS
TOWARDS THE TENNESSEE VALLEY WHILE THE GFS DRIVES THE SYSTEM
FARTHER NORTH ACROSS THE MID MISSISSIPPI VALLEY BEFORE TURNING
EAST SOUTHEAST ACROSS THE LOWER OHIO VALLEY. HAVE GONE WITH A
BLEND BETWEEN THE WETTER GFS AND DRY ECMWF ON THURSDAY...THEN HAVE
HIGHER CONFIDENCE THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH
THURSDAY NIGHT ALLOWING FOR DRIER AIR TO MOVE IN FRIDAY THROUGH
THE WEEKEND. HAVE GONE CLOSE TO THE GFS MEX GUIDANCE FOR
TEMPERATURES...BUT IF THE ECMWF TRENDS PAN OUT...TEMPERATURES
COULD BE A BIT COOLER OVER THE WEEKEND. 22/TD
MARINE...
SURFACE HIGH PRESSURE WILL GENERALLY REMAIN OVER THE NORTHEAST GULF
THROUGH MUCH OF THE FORECAST PERIOD. A FRONT WILL PASS NEAR THE AREA
MID WEEK...BUT IT IS STILL UNCLEAR WHETHER IT WILL MOVE INTO OR
THROUGH PARTS OF THE COASTAL WATERS. CURRENT THINKING IS FOR A VERY
BRIEF PERIOD OF WINDS WITH A NORTHERLY COMPONENT LATE IN THE WEEK...
BUT EXPECT THEM TO TURN ONSHORE AGAIN BY THE WEEKEND. WIND SPEEDS
WILL GENERALLY BE NO HIGHER THAN 10 TO 15 KNOTS WITH MUCH OF THE
PERIOD SEEING WINDS LOWER THAN THAT. SEAS SHOULD NOT GET MUCH HIGHER
THAN 3 FT THROUGH THE PERIOD. ONLY REAL EXCEPTION WILL BE IN THE
VICINITY OF ANY THUNDERSTORMS WHERE WINDS AND SEAS CAN BE LOCALLY
HIGHER.
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...ONE ERMET AT NEW ORLEANS EOC
ACTIVATION...NONE
ACTIVITIES...MONITORING ONGOING RIVER FLOODING MONITORING
THUNDERSTORM THREAT TODAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 84 66 83 / 30 40 30 50
BTR 68 85 71 84 / 20 40 30 50
ASD 67 85 69 82 / 20 30 30 50
MSY 71 85 72 83 / 20 30 40 50
GPT 70 81 72 80 / 20 30 20 40
PQL 67 84 67 81 / 10 30 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 2, 12:01 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT MON APR 2 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-031815-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
101 PM CDT MON APR 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA
EXCLUDING HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. SEE WATCH
PRODUCT FOR DETAILS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS AN
UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY UNSTABLE AIRMASS.
LATEST RADAR IMAGE SHOWS A LINE OF STRONG TO SEVERE STORMS MOVING
ACROSS SOUTHWEST LOUISIANA. THE MAIN THREATS FROM ANY SEVERE
THUNDERSTORMS WILL BE STRONG...DAMAGING STRAIGHT LINE
WINDS...FREQUENT LIGHTNING...AND LARGE HAIL AROUND QUARTER SIZE.
THE MAIN TIME FRAME FOR STORMS WILL BE FROM 1PM TO 4PM WEST OF
INTERSTATE 55 AND 4PM TO 8PM EAST OF INTERSTATE 55.
MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY WITH THE MAIN THREATS BEING FREQUENT LIGHTNING...STRONG
DAMAGING WIND GUSTS...AND LARGE HAIL.
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER
FLOODING THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY. SPOTTER ACTIVATION COULD
BE NEEDED TUESDAY AND WEDNESDAY.
In the hours before
Special weather statement, Apr 2, 11:51 AM CST, 44 minutes before
LAZ046>049-021830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 PM CDT MON APR 2 2012
...STRONG THUNDERSTORM MOVING NORTH AFFECTING ASCENSION PARISH...WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OAK HILLS PLACE...OR ABOUT 4 MILES SOUTH OF
GARDERE...MOVING NORTH AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GARDERE...
OAK HILLS PLACE...WESTMINSTER...BATON ROUGE...PORT ALLEN...BATON
ROUGE AIRPORT...GREENWELL SPRINGS...ZACHARY AND BAKER
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 2, 11:54 AM CST, 41 minutes before
LAZ050-021845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1254 PM CDT MON APR 2 2012
...STRONG THUNDERSTORM MOVING NORTH AFFECTING LIVINGSTON PARISH...
AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF DENHAM SPRINGS...OR ABOUT 5
MILES SOUTH OF LIVINGSTON...MOVING NORTH AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIVINGSTON
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 2, 12:29 PM CST, 6 minutes before
LAZ036-037-046-048>050-021900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT MON APR 2 2012
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION
PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...
AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS THE BATON ROUGE METRO AREA
THROUGH MUCH OF THE DENHAM SPRINGS AREA AND SURROUNDING RURAL AREAS.
THESE MOVING NORTH AT 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BATON ROUGE...DENHAM SPRINGS...WALKER...LIVINGSTON...BATON
ROUGE AIRPORT...WATSON...GREENWELL SPRINGS...ZACHARY...SLAUGHTER...
PRIDE...MONTPELIER AND BAKER
THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Hail, East Baton Rouge
- When
- April 2, 12:35 PM CST
- Where
- East Baton Rouge County, 0.94 mi NE of Woodlawn
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.390, -91.009
Quarter size hail was reported in the vicinity of Tiger Bend Road and Antioch Road. Wind gusts of 40 to 50 mph were also reported.
Hail, East Baton Rouge
- When
- April 2, 1:10 PM CST
- Where
- East Baton Rouge County, Zachary
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.650, -91.150
Quarter size hail was reported in Zachary.
Hail, Jefferson
- When
- April 2, 3:51 PM CST
- Where
- Jefferson County, 0.65 mi NNW of Kenner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.989, -90.234
Quarter size hail was reported near Roosevelt Boulevard and West Metairie Avenue.
Hail, Jefferson
- When
- April 2, 4:00 PM CST
- Where
- Jefferson County, Kenner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.980, -90.230
Quarter size hail was reported near Sam's Club in Kenner.
Hail, St. Tammany
- When
- April 2, 4:26 PM CST
- Where
- St. Tammany County, Slidell Arpt
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.350, -89.820
Quarter size hail fell at the National Weather Service office.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 2 to 3, 2012$728,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Louisiana, April 2 to 5, 2012$1.2 million · 2.75 in hail · 14 events
- Heavy Snow and High Wind in New Mexico, April 2 to 3, 2012$1.1 million · 61 kt wind · 15 events
- Tornado and Hail in Texas, April 2, 2012$420,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, April 2, 2012$195,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Texas, April 2, 2012$151,000 · 54 kt wind · 26 events
- Hail and Damaging Winds in Texas, April 2, 2012$280,000 · 1 in hail · 3 events
- Damaging Winds in Arkansas, April 2, 20121 injured · $155,000 · 60 kt wind · 2 events
- High Wind in Nebraska, April 2, 20122 injured · $80,000 · 53 kt wind · 6 events
- Damaging Winds and Strong Wind in Louisiana, April 2, 2012$141,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, April 2 to 4, 2012$35,000 · 2.25 in hail · 14 events
- Hail and Damaging Wind in Texas, April 2, 2012$37,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364477, 364478, 364480, 364481, 364482.